MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM LG BA; RESERVOIRS

INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM LG BA; RESERVOIRS
Model Number 821623
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical study ( biomarin sponsored study, cerliponase alfa observational study): this case is a report referring to a 7 years-old male subject.On (b)(6) 2018, the subject underwent implantation of codman rickham icv device (model 82-1623).The lot number and serial number were not reported.On (b)(6) 2018, the subject initiated treatment with brineura (300 milligram, qow, intracerebroventricular).The lot number for brineura was l241207.The most recent dose was administered on (b)(6) 2022.On (b)(6) 2022 at 10:00, the subject experienced grade 1 device related infection (device related infection).On (b)(6) 2022, the subject had a csf culture collected that revealed rare white blood cells and no organisms seen.The positive csf result was confirmed on (b)(6) 2022 when the csf culture revealed rare gram in thioglycolate broth only.The device was no replaced and no treatment was given.No action was taken with brineura due to the event.The outcome of the event was reported as recovering/resolving.Biomarin has assessed the event as medically significant.The investigator assessed the event of device related infection as not related to treatment with brineura.The investigator assessed the event of device related infection as related to the icv device.No other etiological factors were reported.Additional information has been requested and, if received, the report will be updated.Case comment: the patient experienced device related infection, which is a known complication of icv device use.The causality of event is assessed as not related to brineura.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The rickham valve was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined; however, the possible root cause for the ¿infection¿ reported by the customer, could be linked to the patient and hospital surroundings.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
VENT RES TR RICKHAM LG BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15545945
Report Number3013886523-2022-00462
Device Sequence Number14851149
Product Code JXG
UDI-Device Identifier10381780517788
UDI-Public10381780517788
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number821623
Device Catalogue Number821623
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOBAZAM (ONGOING); CYPROHEPTADINE; CYPROHEPTADINE (ONGOING); DIASTAT ACUDIAL (ONGOING); DIAZEPAM; EMLA (ONGOING); LIDOCAINE (ONGOING); MIRALAX (ONGOING); ONDANSETRON (ONGOING); ZONISAMIDE (ONGOING)
Patient Age7 YR
Patient SexMale
Patient Weight40 KG